I've never had a perfect complex, but my skin was rather nice (as compared to how it is now) until about a year ago. I went to the dermatologist for the first time when I was around 14 years old for my blemishes. They weren't bad, but my skin was never clear. I tried every face cleanser on the market, but nothing would work long term for me. I'd usually be given a creme, and then it would help a bit, but since my acne wasn't even bad, I wouldn't go back to the doc. I went a few more times from then until now (4 years later).
Last summer, I went to the dermotologist because I had a few blemishes and VERY oily skin. Now that I look back on it, my skin problem wasn't as bad as I thought it was at the time. My problem was mostly my oily skin, and I had occasional breakouts, but nothing too serious. For some reason, when I was 16, my skin started becoming SO oily. It wasn't like that before. I was pretty embarassed by it. Well, if I had known ahead of time that the dermatologist was going to make my skin 10x worse, I would have just dealt with my shiny forehead and been happy with that.
So....last summer, my doc prescribed retin-A micro and an anit-biotic. I followed the instructions EXACTLY.....only used it once a day (at bedtime) and a tiny bit (pea-sized amount) for my entire face. Well, about a week later, my face had EXPLODED with zits everywhere! They were really bright red, PAINFUL cystic pimples. It was gross. My entire forehead was covered with nasty red bumps. I was so embarassed. My face had never been that bad in my life.
I immediately went back to the dermatologist. He prescribed another creme and anti-biotic for me (I can't remember the name of it). I used it for a little while, and my face seemed to only get worse. No improvement at all. My pimples were so bad that I had to stop using the creme.
I went to a different dermatologist and did a light treatment. I think it was called Clearlight, or something like that. I thought my skin problems were over for good, but...nope. After 8 weeks of treatments, and $300 later, there was no improvement at all. I was dissapointed, but also happy that this didn't make it any worse.
When the summer ended, I had to start my senior year of high school with horrible acne that I had never had before. I was so self-conscious of my skin. My dermatologist wanted me to take accutane, but since I was only 17, my mom wouldn't consent to it because of all the dangers. I just gave up on the dermatologists and used my own over the counter remedies. By this time, I had ugly marks on my forehead from the summer and I kept getting more breakouts. It was a never-ending cycle. I was fighting a battle that I just could not win no matter how hard I tried.
Ok....enough of my depressing story. Now here is my question:
Yesterday I went to the doctor (my regular doc, but she's new. I've given up on dermatologists). She suggested birth control pills, since antibiotics never worked for me (trust me, I've taken soooo many and nothing has cleared up because of them. It's like I'm immune to them). She gave my a prescription for estrostep fe. I got the pills today, I just need to start taking them. I haven't even taken one yet. If this doesn't work, it looks like it's going to be accutane because I've tried just about EVERY prescription creme in the world, every antibiotic, and even light treatments! I'm really frustrated now!!!!!
My question is.....has anyone here used birth control pills for their acne and has it helped? Of course, with all medications, there is no guarantee that it will definitely work. If I gain weight while on the pill and it doesn't help me at all, I will be ******......I'm really scared about gaining weight. I know that not everybody gains weigh while on the pill, but still....there is a huge possibility that I will.
Anybody take estrostep fe before? Does it really work for acne?
I've taken Estrostep Fe, Lo-Ovral, Orto TriCyclen Lo, and am currently taking Ortho Tri-Cyclen. My skin has never looked worse than it does now (I've been on the OTC for 2 months now.) Every single BC pill I've tried has made my face look like crap. Everyone keeps saying "you have to be patient and give them at least 6 months." I really don't want to wait that long.More than likely, I will quit taking mine next month....my skin looked a heck of a lot better before. I would recommend just going ahead with the Accutane. Good Luck!
Gstar, I think you should look at an article on the web I found the other day. Do a google search by writing "which oral contraceptive pill is best for acne." The first site that comes up (I think) is the one you want to go to. On this site, the author of the article says thay Estrostep FE is one of the pills that is actually MORE likely to cause acne. She shows charts that list the different BC brand names and what conditions they might be helpful for. I just started Ortho Tri Cyclen, but I'm also on spironolactone. Lots of people here had a bad reaction to Ortho, but I'm trying it first. If it doesn't work, I'll try another.
I certainly understand your embarassment. I had VERY bad skin my junior year of high school, and in fact, I became so depressed I almost felt like killing myself. I went to a dermatologist who prescribed antibiotics and prednisone (a steroid). It worked for me (THANK GOD). I'm sorry to hear antibiotics didn't work and that your mother won't allow accutane. I ended up taking accutane when I was 23, and it worked really well. Since then, the main problem I have is extremely oily skin and lots of little pimples.
What helped me get through the bad period for me in high school, was to focus on being the nicest, good person I could be. That is something you can control and make happen, even if clear skin isn't. BY my senior year, I was voted friendliest girl, which I know I owe in part to the fact that I had to focus so much on who I was inside and not my looks for the that period my skin was so bad.
Well, sorry to ramble. Hope all this information helps. Good luck.
I started my pills yesterday. I took the second pill abut an hour ago....now i'm terrified!!!!! Since I already started them, do I have to continue for 6 months before I can stop? Will this screw up my cycle and stuff? I'm sooo scared now!!!!
Finish out your pack but I'd ask the doctor to switch. Yasmin and desogen are supposed to be the ones that truly are the best for acne.
If that doesn't work, before you try accutane, I'd ask for spironolactone. It has a very long history of safety and is effective even in treating severe acne.
hi i have been taking estro step for 6 months for my acne i had the same problem but its wasnt only on my face it was also on my shoulders back and chest. none of the creams that my doctor prescribed never worked they just made my skin really oily. so i go to a different doctor and he put me on estrostep and now i have no acne what so ever. i havnt gain alot of weight onlt like 2 pounds and if u do happen to gain alot of weight it comes of with excersie most of it is water weight. the only thing bad about it is that it gives u mood swings and ect. but other then that it work very well for acne.
I took estrostep for four months
it ws supposed to help with acne and pms
and it did neither for me.........
everyone is different............it all depends how much estrogen you already have in your system alot of times. they just throw pills at you without bothering to see if you have symptoms of estrogen dominance or maybe extra androgens in your system.
but you do need to give bcps a few months too work, as you can see, I didnt give it more that four months. Please also keep your own health in mind when playing around with bcps...........if you have breast cancer history in your family you need to be very aware of this and the levels of your hormones.